Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On oscillations of unbounded solutions

Authors: I. Győri, G. Ladas and L. Pakula
Journal: Proc. Amer. Math. Soc. 106 (1989), 785-792
MSC: Primary 34K15; Secondary 44A10
MathSciNet review: 969316
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider the differential equation with deviating arguments (1)

$\displaystyle \dot y(t) + p[y(t - {\sigma _1}) - y(t - {\sigma _2})] = 0$

where $ p,{\sigma _1}$ and $ {\sigma _2}$ are real numbers. We prove that every unbounded solution of (1) oscillates if and only if the characteristic equation (2)

$\displaystyle \lambda + p({e^{ - \lambda {\sigma _1}}} - {e^{ - \lambda {\sigma _2}}}) = 0$

has no positive roots and 0 is a simple root of (2).

References [Enhancements On Off] (What's this?)

  • [1] Richard Bellman and Kenneth L. Cooke, Differential-difference equations, Academic Press, New York-London, 1963. MR 0147745
  • [2] C. Corduneanu, Almost periodic functions, Interscience Publishers [John Wiley & Sons], New York-London-Sydney, 1968. With the collaboration of N. Gheorghiu and V. Barbu; Translated from the Romanian by Gitta Bernstein and Eugene Tomer; Interscience Tracts in Pure and Applied Mathematics, No. 22. MR 0481915
  • [3] Walter Rudin, Real and complex analysis, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1966. MR 0210528
  • [4] D. V. Widder, An introduction to transform theory, Academic Press, New York, 1971.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34K15, 44A10

Retrieve articles in all journals with MSC: 34K15, 44A10

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society